Skip to Main content Skip to Navigation
New interface
Journal articles

Formally Verified Approximations of Definite Integrals

Assia Mahboubi 1, 2 Guillaume Melquiond 3 Thomas Sibut-Pinote 2 
1 LS2N - équipe GALLINETTE - Gallinette : vers une nouvelle génération d'assistant à la preuve
Inria Rennes – Bretagne Atlantique , LS2N - Laboratoire des Sciences du Numérique de Nantes
3 TOCCATA - Formally Verified Programs, Certified Tools and Numerical Computations
LRI - Laboratoire de Recherche en Informatique, Inria Saclay - Ile de France
Abstract : Finding an elementary form for an antiderivative is often a difficult task, so numerical integration has become a common tool when it comes to making sense of a definite integral. Some of the numerical integration methods can even be made rigorous: not only do they compute an approximation of the integral value but they also bound its inaccuracy. Yet numerical integration is still missing from the toolbox when performing formal proofs in analysis. This paper presents an efficient method for automatically computing and proving bounds on some definite integrals inside the Coq formal system. Our approach is not based on traditional quadrature methods such as Newton-Cotes formulas. Instead, it relies on computing and evaluating antiderivatives of rigorous polynomial approximations, combined with an adaptive domain splitting. Our approach also handles improper integrals, provided that a factor of the integrand belongs to a catalog of identified integrable functions. This work has been integrated to the CoqInterval library.
Complete list of metadata

Cited literature [17 references]  Display  Hide  Download

https://hal.inria.fr/hal-01630143
Contributor : Guillaume Melquiond Connect in order to contact the contributor
Submitted on : Thursday, March 15, 2018 - 2:39:17 PM
Last modification on : Thursday, December 1, 2022 - 11:00:07 AM
Long-term archiving on: : Monday, September 10, 2018 - 10:09:57 PM

File

main.pdf
Files produced by the author(s)

Identifiers

Citation

Assia Mahboubi, Guillaume Melquiond, Thomas Sibut-Pinote. Formally Verified Approximations of Definite Integrals. Journal of Automated Reasoning, 2019, 62 (2), pp.281-300. ⟨10.1007/s10817-018-9463-7⟩. ⟨hal-01630143v2⟩

Share

Metrics

Record views

911

Files downloads

682